Alert archive / Idaho / Special Weather Statements in 2016
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 19, 2016, 8:13 PM PDT for Idaho County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 8:13 PM PDT (03:13 UTC)
- Expired
- Jul 19, 2016, 9:00 PM PDT
- In force
- 47 min
- Issued by
- NWS Missoula, MT
County Idaho County, ID
The radar
The Missoula radar (KMSX), 180 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
505 WWUS85 KMSO 200313 SPSMSO SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 813 PM PDT TUE JUL 19 2016 IDZ006-007-200400- SOUTHERN CLEARWATER MOUNTAINS ID-OROFINO/GRANGEVILLE REGION ID- 813 PM PDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL IDAHO COUNTY UNTIL 900 PM PDT... AT 812 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF GRANGEVILLE...MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LOWELL...CLEARWATER...STITES...SYRINGA AND HARPSTER. LAT...LON 4585 11600 4603 11614 4631 11556 4598 11523 TIME...MOT...LOC 0312Z 244DEG 39KT 4598 11594 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 19, 1:18 PM PDT, 6 hours 55 minutes earlier.
Area forecast discussion, Jul 19, 1:18 PM PDT, 6 hours 55 minutes before
Area Forecast Discussion National Weather Service Missoula MT 218 PM MDT Tue Jul 19 2016 .DISCUSSION...A weather disturbance will shift across north central Idaho and northwest Montana this evening supporting isolated showers and thunderstorms. One or two of these storms may become strong from roughly the Orofino area northeastward to Troy area. However, again...we emphasize that any storm development should be isolated. Breezy conditions can be expected across west central/southwest Montana and Lemhi County this evening. Another disturbance should shift across the eastern Clearwaters and west central Montana late tonight and early Wednesday. This may support a few light showers or possible an isolated thunderstorm. A southwest flow, with relatively dry conditions and near normal temperatures is expected Wednesday afternoon. However, there should be enough instability for a few afternoon cumulus buildups over north central Idaho and western Montana. A HOTTER day is expected Thursday. High pressure is expected to temporarily build over the northern Rockies. Temperatures should warm to 5 to 10 degrees above normal and be the warmest day in July so far. A trough of low pressure is expected to brush north central Idaho and western Montana late Thursday night and Friday. The net result should be breezy conditions almost everywhere and a few showers from the Camas Prairie/Orofino areas eastward across mainly northwest Montana. A drier westerly flow with near normal temperatures is expected Saturday into early next week. && .AVIATION...Breezy conditions should prevail this evening across western Montana. Isolated showers and thunderstorms are expected this evening from the Orofino area northeastward to Libby, Troy and Eureka. Another weather disturbance may produce isolated showers over mainly west central Montana early Wednesday. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...&&
In the hours before
Special weather statement, Jul 19, 7:20 PM PDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 820 PM MDT TUE JUL 19 2016 MTZ001>003-200300- KOOTENAI/CABINET REGION MT-FLATHEAD/MISSION VALLEYS MT- WEST GLACIER REGION MT- 820 PM MDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLATHEAD... NORTHEASTERN SANDERS AND NORTHWESTERN LAKE COUNTIES UNTIL 900 PM MDT... AT 819 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES NORTHWEST OF BIG ARM...OR 23 MILES SOUTHWEST OF KALISPELL... MOVING NORTHEAST AT 45 MPH. HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KALISPELL...EVERGREEN...BIGFORK...WOODS BAY...KILA...LAKESIDE...LAKE MARY RONAN...SOMERS AND NIARADA. LAT...LON 4781 11471 4796 11485 4826 11426 4803 11405 TIME...MOT...LOC 0219Z 238DEG 39KT 4794 11466
Special weather statement, Jul 19, 7:36 PM PDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 736 PM PDT TUE JUL 19 2016 IDZ005>007-200315- SOUTHERN CLEARWATER MOUNTAINS ID-OROFINO/GRANGEVILLE REGION ID- NORTHERN CLEARWATER MOUNTAINS ID- 736 PM PDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL IDAHO AND CENTRAL CLEARWATER COUNTIES UNTIL 815 PM PDT... AT 734 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WEIPPE...OR 13 MILES EAST OF OROFINO...MOVING NORTHEAST AT 45 MPH. HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PIERCE...WEIPPE...HEADQUARTERS...CARDIFF AND JAYPE. LAT...LON 4632 11599 4647 11613 4677 11555 4654 11535 TIME...MOT...LOC 0234Z 238DEG 39KT 4644 11597
Local storm report, Jul 19, 7:54 PM PDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
854 PM MDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL 4 SSE CRESTON 48.14N 114.10W
07/19/2016 M0.75 INCH FLATHEAD MT TRAINED SPOTTER
HALF INCH, WITH A FEW PENNY SIZED MIXED IN.
&&
NWS MISSOULA MT
IRIS SYSTEMSpecial weather statement, Jul 19, 7:58 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
858 PM MDT TUE JUL 19 2016
MTZ002-003-200345-
FLATHEAD/MISSION VALLEYS MT-WEST GLACIER REGION MT-
858 PM MDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD COUNTY UNTIL 945
PM MDT...
AT 858 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHEAST OF COLUMBIA FALLS...OR 15 MILES EAST OF EVERGREEN...
MOVING NORTHEAST AT 55 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PINNACLE...NYACK AND ESSEX.
LAT...LON 4859 11366 4860 11363 4858 11361 4859 11354
4855 11350 4855 11347 4847 11347 4846 11348
4842 11341 4842 11335 4838 11333 4835 11338
4833 11338 4815 11397 4830 11412 4861 11373
TIME...MOT...LOC 0258Z 235DEG 49KT 4827 11395Local storm report, Jul 19, 8:02 PM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
902 PM MDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL GRANGEVILLE 45.92N 116.12W
07/19/2016 E0.75 INCH IDAHO ID TRAINED SPOTTER
.
&&
NWS MISSOULA MT
IRIS SYSTEMSpecial weather statement, Jul 19, 8:13 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 813 PM PDT TUE JUL 19 2016 IDZ006-007-200400- SOUTHERN CLEARWATER MOUNTAINS ID-OROFINO/GRANGEVILLE REGION ID- 813 PM PDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL IDAHO COUNTY UNTIL 900 PM PDT... AT 812 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF GRANGEVILLE...MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LOWELL...CLEARWATER...STITES...SYRINGA AND HARPSTER. LAT...LON 4585 11600 4603 11614 4631 11556 4598 11523 TIME...MOT...LOC 0312Z 244DEG 39KT 4598 11594
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:59 PM PDT | Special Weather Statement | MSO | Sanders | 46 min |
| Jul 19, 6:48 PM PDT | Special Weather Statement | MSO | Sanders | 42 min |
| Jul 19, 7:20 PM PDT | Special Weather Statement | MSO | Flathead | 40 min |
| Jul 19, 7:58 PM PDT | Special Weather Statement | MSO | Flathead | 47 min |
| Jul 19, 7:00 PM PDT | Special Weather Statement | MSO | Lewis | 45 min |
| Jul 19, 7:36 PM PDT | Special Weather Statement | MSO | Clearwater | 39 min |
| Jul 19, 7:43 PM PDT | Severe Thunderstorm Warning | MSO | Idaho | 32 min |
Nearby
Special Weather Statements in Idaho, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.